EMAIL THIS PAGE TO A FRIEND

Gan to kagaku ryoho. Cancer & chemotherapy

[A case of drug-induced eosinophilic pneumonia due to tegafur-uracil(UFT®)].


PMID 21996966

Abstract

A 68-year-old female received a left lower lobectomy for lung cancer (adenocarcinoma, pT2N1M0, stage II B). She had a postoperative bronchial fistula that was treated conservatively and cured. Two months after the operation, tegafur-uracil (UFT) 300 mg/day was initiated.She felt dyspnea on exertion after taking UFT for two weeks, and some infiltration shadows were observed on a chest X-ray two weeks later. A chest CT scan revealed unsegmental infiltration shadows at the intermediate areas of the right middle and lower lobes, and an air-bronchogram was observed inside of the shadows. A bronchoscopy was performed. Bronchoalveolar lavage revealed a high fraction rate of eosinophil(24%), and a transbronchial lung biopsy revealed infiltrations of lymphocytes, eosinophils and neutrophils into the intra-alveolar space. However, fibrosis of the alveolar wall was not observed. A drug-induced lymphocyte stimulation test was performed for UFT, resulting positive. She was diagnosed as drug-induced eosinopilic pneumonia due to UFT. After she discontinued UFT and started 30 mg/day of prednisolone, dyspnea and infiltrations on chest X-ray disappeared.